Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Oct 6, 2017, 11:13 AM CDT for Hancock County, Mississippi. It took effect at Oct 8, 2017, 4:17 AM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 11:13 AM CDT (16:13 UTC)
- In effect from
- Oct 8, 2017, 4:17 AM CDT
- Expired
- Oct 8, 2017, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, MS
The river
Written for the forecast point Jourdan River at Kiln (KLNM6). The gauge peaked at 6.12 ft at Oct 8, 2017, 3:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
697 WGUS44 KLIX 061613 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 1113 AM CDT Fri Oct 6 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-072213- /O.NEW.KLIX.FL.W.0099.171008T1200Z-171008T1800Z/ /KLNM6.1.ER.171008T1200Z.171008T1200Z.171008T1200Z.NO/ 1113 AM CDT Fri Oct 6 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Jourdan River Near Kiln/Bay St. Louis. * from Sunday morning to Sunday afternoon. * At 10:30 AM Friday the stage was 1.9 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...The river is expected to rise to near flood stage Sunday morning. * Impact...At 6.0 feet...Water will cover most of the River Dock Resturant property and residential property on the south bank. * Impact...At 5.0 feet...The boat dock at the River Dock Restaurant will be under water and property along both north and south banks will begin to flood. && LAT...LON 3040 8939 3043 8947 3039 8951 3036 8943 && LAT...LON 3040 8939 3043 8947 3039 8951 3036 8943 $$
4 follow-up statements
634 WGUS84 KLIX 071653 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1153 AM CDT Sat Oct 7 2017 ...The flood warning continues for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-081800- /O.CON.KLIX.FL.W.0099.171008T1200Z-171008T1800Z/ /KLNM6.1.ER.171008T1200Z.171008T1200Z.171008T1200Z.NO/ 1153 AM CDT Sat Oct 7 2017 The Flood Warning continues for The Jourdan River Near Kiln/Bay St. Louis. * from Sunday morning to Sunday afternoon. * At 11:30 AM Saturday the stage was 2.4 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to rise to near flood stage early tomorrow morning. * Impact...At 6.0 feet...Water will cover most of the River Dock Resturant property and residential property on the south bank. * Impact...At 5.0 feet...The boat dock at the River Dock Restaurant will be under water and property along both north and south banks will begin to flood. && LAT...LON 3040 8939 3043 8947 3039 8951 3036 8943 $$
286 WGUS84 KLIX 080120 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 820 PM CDT Sat Oct 7 2017 ...The flood warning continues for the following rivers in Mississippi... The Jourdan River Near Kiln/Bay St. Louis affecting Hancock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-081800- /O.CON.KLIX.FL.W.0099.171008T1200Z-171008T1800Z/ /KLNM6.1.ER.171008T1200Z.171008T1200Z.171008T1200Z.NO/ 820 PM CDT Sat Oct 7 2017 The Flood Warning continues for The Jourdan River Near Kiln/Bay St. Louis. * from Sunday morning to Sunday afternoon. * At 7:30 PM Saturday the stage was 4.3 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to rise to near flood stage by tomorrow morning and then quickly fall below flood stage by late tomorrow morning. * Impact...At 6.0 feet...Water will cover most of the River Dock Resturant property and residential property on the south bank. * Impact...At 5.0 feet...The boat dock at the River Dock Restaurant will be under water and property along both north and south banks will begin to flood. && LAT...LON 3040 8939 3043 8947 3039 8951 3036 8943 $$
659 WGUS84 KLIX 080918 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 418 AM CDT Sun Oct 8 2017 ...The flood warning continues for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-090717- /O.EXT.KLIX.FL.W.0099.171008T0917Z-171009T0717Z/ /KLNM6.1.ER.171008T0719Z.171008T1800Z.171009T0117Z.NO/ 418 AM CDT Sun Oct 8 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for The Jourdan River Near Kiln/Bay St. Louis. * until late tonight. * At 3:30 AM Sunday the stage was 6.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...The river will continue rising to near 7.5 feet by this afternoon. The river will fall below flood stage this evening. * Impact...At 6.0 feet...Water will cover most of the River Dock Resturant property and residential property on the south bank. * Impact...At 5.0 feet...The boat dock at the River Dock Restaurant will be under water and property along both north and south banks will begin to flood. && LAT...LON 3040 8939 3043 8947 3039 8951 3036 8943 $$
742 WGUS84 KLIX 081341 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 841 AM CDT Sun Oct 8 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Jourdan River Near Kiln/Bay St. Louis affecting Hancock County Wolf River Above Gulfport affecting Harrison County Biloxi River Near Lyman affecting Harrison County Tchoutacabouffa River Above D'Iberville affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-081411- /O.CAN.KLIX.FL.W.0099.000000T0000Z-171009T0717Z/ /KLNM6.1.ER.171008T0719Z.171008T0800Z.171008T0833Z.NO/ 841 AM CDT Sun Oct 8 2017 The Flood Warning is cancelled for The Jourdan River Near Kiln/Bay St. Louis. * At 7:30 AM Sunday the stage was 3.8 feet. * Fell below flood stage at 3:33 AM Sunday. * Flood stage is 6.0 feet. * Forecast...The river will continue to fall to 3.2 feet by tomorrow morning. && LAT...LON 3040 8939 3043 8947 3039 8951 3036 8943 $$ MSC047-081411- /O.CAN.KLIX.FL.W.0100.000000T0000Z-171010T0136Z/ /GLFM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 841 AM CDT Sun Oct 8 2017 The Flood Warning is cancelled for The Wolf River Above Gulfport. * At 7:45 AM Sunday the stage was 5.6 feet. * Flood stage is 8.0 feet. * Forecast...The river crested below flood stage at 7.4 feet. The river will fall to 5.4 feet by . && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$ MSC047-081411- /O.CAN.KLIX.FL.W.0101.000000T0000Z-171010T0724Z/ /LYMM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 841 AM CDT Sun Oct 8 2017 The Flood Warning is cancelled for The Biloxi River Near Lyman. * At 7:45 AM Sunday the stage was 4.8 feet. * Flood stage is 12.0 feet. * Forecast...The river is expected to crest below flood stage at 6.4 feet tonight. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$ MSC047-081411- /O.CAN.KLIX.FL.W.0102.000000T0000Z-171009T2200Z/ /DIBM6.1.FS.171008T0714Z.171008T0815Z.171008T1004Z.NO/ 841 AM CDT Sun Oct 8 2017 The Flood Warning is cancelled for The Tchoutacabouffa River Above D'Iberville. * At 7:30 AM Sunday the stage was 6.9 feet. * Fell below flood stage at 5:04 AM Sunday. * Flood stage is 8.0 feet. * Forecast...The river will continue to fall to 6.0 feet by tomorrow morning. * Impact...At 7.0 feet...The banks will overflow a short distance upstream and downstream of Lamey Bridge. && LAT...LON 3067 8896 3067 8903 3045 8892 3046 8889 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 6, 5:05 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Oct 6, 5:05 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
505 AM CDT Fri Oct 6 2017
.DISCUSSION...Main focus is on Tropical Storm Nate. We should have
one more day of rather quiet weather but look for rain to begin to
move in early Saturday with conditions quickly deteriorating
Saturday evening through Sunday morning.
Tropical Storm Nate moved back into the water over the western
Caribbean Sea shortly after midnight and has actually strengthened
slightly. No changes in the latest forecast from NHC. Models are in
very good agreement in the forecast track of Nate. Nate will
continue to move to the northwest and pick up forward speed as it
moves around the western side of the ridge over FL and the
southeastern CONUS. By Saturday a strong s/w will move through the
mid MS Valley and help break down the western periphery of the ridge
and this will lead to Nate turning more north late Saturday and then
north-northeast overnight Saturday and Sunday as it moves over
extreme southeast LA and coastal MS. Nate will quickly lift
northeast into AL during the day Sunday and conditions should
improve after midday Sunday.
As for intensity that is the bigger issue. Still quite a bit of
uncertainty with respect to intensity forecast. Multiple things
suggest Nate should continue to intensify and possibly all the way
to landfall. What should be light shear, very warm water, and
eventually a nice outflow channel to the north could lead to some
decent intensification. However the global models (GFS and EC)
both keep a relatively weaker Nate. It appears they both keep Nate
from being a stacked system and therefore can never really get
organized. This may be due to interaction with the Yucatan. NHC
has kept the forecast of a 70 knot hurricane at landfall.
Hurricane and storm surge watches were hoisted last night and no
changes have been made since then. Warnings will likely be needed
later this morning as we move into the 36 hour window. Other
issue we need to keep an eye on is flash flooding. Very rich
tropical moisture will push into the area with Nate. With that we
will see very efficient rain especially on the east side of this
storm. Don't be surprised to see areas along and west of 55 not
see that much in the way of rain while locations along coastal MS
could see in excess of 5 inches mainly late Saturday afternoon
through midday Sunday. Holding off on a flash flood watch right
now as this is still 4 periods out and minor shifts in the track
could make it hard to pinpoint where the heaviest rain will occur.
After Nate look for rather quiet weather. One not so cool feature is
that the cold front doesn't look as strong as previously thought
however we should see a slight cool down and drier air by Tuesday as
the front moves through. /CAB/
&&
.AVIATION... No significant weather impacts to aviation expected
through this evening. Persistent east winds of 5 to 10 knots and VFR
conditions can be expected through the period. There could be some
light shra across the southern terminals late today.
&&
.MARINE...
Moderate easterly flow to maintain higher than normal tide levels
and seas through tonight. Depending on the intensification trends of
Tropical Storm Nate entering the gulf Saturday, packet swells may
emanate into the north gulf preceding Nate that could reach the
coastal waters by Saturday afternoon before winds and waves really
increase during the overnight hours heading into Sunday morning.
Tropical storm and hurricane force winds are expected to spread over
the outer waters after 21z Saturday and continuing through around 18Z
Sunday before lowering later in the day Sunday from west to east.
&&
.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Hurricane and Storm Surge Watches
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 71 84 73 / 0 10 60 50
BTR 89 73 86 74 / 10 20 60 60
ASD 87 75 85 75 / 10 30 70 70
MSY 84 76 84 77 / 20 30 70 70
GPT 86 76 83 76 / 20 30 70 70
PQL 87 74 84 74 / 20 30 70 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Watch for LAZ039-040-049-050-056>072.
GM...Hurricane Watch for GMZ530-532-534-536-538-550-552-555-557-570-
572-575-577.
MS...Hurricane Watch for MSZ077-080>082.
GM...Hurricane Watch for GMZ532-534-536-538-550-552-555-557-570-572-
575-577.
&&
CABHazardous weather outlook, Oct 6, 5:53 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 553 AM CDT Fri Oct 6 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-062300- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 553 AM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Hurricane Watch is in effect for coastal Mississippi and much of southeast Louisiana as well as a Storm Surge Watch for coastal areas through Sunday. Warnings will likely be issued later today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Hurricane Watch is in effect for coastal Mississippi and much of southeast Louisiana as well as a Storm Surge Watch for coastal areas through Sunday. Tropical Storm Nate is forecast to move into the Gulf of Mexico by Saturday and then strengthen to a category 1 hurricane as it approaches the central Gulf Coast region late Saturday night and early Sunday. Heavy rain is also possible as Nate moves across the region. Widespread 3 to 5 inches with locally higher amounts are anticipated. Heaviest rain will occur on the east side of Nate and a flash flood watch may be needed for Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested over the weekend. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:16 PM CDT | Hurricane Watch | LIX | Pearl River | 42 hr |
| Oct 5, 11:02 PM CDT | Storm Surge Watch | LIX | 12 hr | |
| Oct 6, 10:39 AM CDT | Hurricane Warning | LIX | 42 hr | |
| Oct 6, 10:39 AM CDT | Storm Surge Warning | LIX | 44 hr | |
| Oct 6, 10:39 AM CDT | Tropical Storm Warning | LIX | Pearl River | 44 hr |
| Oct 6, 4:39 PM CDT | Flash Flood Watch | LIX | 35 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.